Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
Reaction to Bicillin injection
Posted by: Dave
Date: October 7, 2001 5:43 AM

Last winter I was being treated for Lyme's Disease with weekly IM injections of Bicillin (2.4 million units). In early April, I had a reaction to my 14th shot. Within 30 seconds I had a hint of a bitter, metallic taste in my mouth and then I began to feel dizzy. Foolishly believing it was low blood sugar, I started home. I began to feel very weak as if I was about to pass out and then approximately ten minutes after the injection I was instantaneously struck with extreme pain in my kidney region on both sides. This lasted 10 to 15 minutes and slowly abated. I was absolutely exhausted that night and very weak for a month after.I still feel that I haven't fully recovered. A urine analysis the next day was normal except for blood. Have you ever heard of a similar reaction, and if so, what was it? Since it appears that the kidneys were not affected, could the pain have resulted from adrenal hemorraghing? I am very tired in the morning and quite tired all day. I also have a very dry mouth. I have read that low sodium and chloride indicate adrenal malfunction. What do you think? What should I do?








RE: Reaction to Bicillin injection
Posted by: Ron Kennedy, M.D.
Date: October 7, 2001 4:20 PM

It is possible the Bicillin went in IV. About every 600 times one gives an IM the needle point ends up precisely in a vein. Make sure your doc or nurse draws back each time to see if there is blood return before injecting. Also, stay in the doc's office for 30 minutes after each injection in case there is another reaction. You were lucky. Anaphylactic reactions can be fatal. I am not sure you had an anaphylactic reaction, but it seems like a possibility. On the other hand, if you did seems like you would have had another with subsequent injections. I have not seen a case exactly like yours and it also seems possible that you experienced some kind of renal shock which has left your kidneys still a bit out of balance. Kidney pain occurs whenever the kidneys are overwhelmed. Age and dehydration are the most common causes of this condition and a quick treatment for that is 10-20 ounces distilled water orally which flushes out the toxic overload if it is within everyday limits and disappears the pain immediately. (If you are overdosed on some toxin, that may be another matter.) If you think your adrenals are not functioning up to par the two tests which would tell you valuable information are the 24 hour urine collection for adrenal steroids and the ACTH Challenge Test. Both these have been explained in prior postings and can be found using the search function in the upper left.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(636 words)